Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 349, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 16, 2010, 1:51 PM CDT for Holt County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2010, 1:51 PM CDT (18:51 UTC)
- Expired
- Aug 16, 2010, 2:30 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:59 AM CDT, 9 hours 52 minutes earlier.
Area forecast discussion, Aug 16, 3:59 AM CDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 AM CDT MON AUG 16 2010 .SYNOPSIS... ELONGATED NW TO SE SURFACE HIGH PRESSURE CENTERED NEAR THE BLACK HILLS THIS MORNING...AND MOVING SE. WATER VAPOR IMAGERY SHOWING NEXT WAVE/SPIN PUSHING ACROSS NEVADA. ANOTHER WEAK DISTURBANCE OVER NE NEW MEXICO. && .DISCUSSION... MODELS STRUGGLING WITH TODAY...THEN HAVE GREATER AGREEMENT TONIGHT INTO TOMORROW. MAIN QUESTION IS PRECIP CHANCES THE NEXT DAY OR SO. LOW REDEVELOPS ON THIS SIDE OF THE ROCKIES...LATER THIS MORNING. AHEAD OF THE DEVELOPING LOW...AND OVER WESTERN ZONES...MODELS SHOWING SOME ELEVATED INSTABILITY. THIS HAS THE POTENTIAL TO PRODUCE SOME ISOLD SHOWERS...THAT WILL MOVE EAST THROUGH THE DAY AND INCREASE IN COVERAGE AS ACITIVITY BECOMES MORE SURFACE BASED. BY TONIGHT THE LOW WILL BEGIN TO PUSH OUT OF CO ALONG THE NEB/KS BORDER. GOOD AGREEMENT THAT A COMPLEX OF STORMS TO DEVELOP WITH THE LOW. THIS SHOULD LEAD TO SOME DECENT RAINFALL ACROSS SW NEB. FURTHER N...STILL HAVE SOME WEAK INSTABILITY AND EXPECT SOME SCT SHOWERS TO DEVELOP...HOWEVER QPF VALUES RELATIVELY LIGHT. TO THE SOUTH PW/S INCREASE TO AT LEAST 1.5 INCHES...WITH THE GFS NEARING 1.75...THUS HEAVY RAINFALL IS POSSIBLE. FF GUIDANCE NEAR OR ABOVE 2 INCHES...AND EXPECT MOVEMENT TO BE QUICK ENOUGH TO KEEP FROM THAT MUCH RAINFALL ACCUMULATING. TROF FINALLY DEPARTS ON TUESDAY WITH TEMPS STILL BELOW NORMAL IN THE LOWER 80S. LL JET DEVELOPS TUESDAY NIGHT AND MAY SPARK A FEW SHOWERS ON THE NOSE...WHICH IS ACROSS WESTERN/CENTRAL S DAKOTA AND BORDERING NRN NEB. SW INTO C NEB WILL SEE A MOIST BOUNDARY LAYER AND MOS GUIDANCE SUGGEST FOG DEVELOPMENT. MODELS HAVE LATELY BEEN UNDERDOING SURF DEW PTS...SO THINK FOG IS LIKELY AND HAVE ADDED. WEAK RIDGING FOR WEDNESDAY AND DRY WITH WARMER TEMPS EXPECTED...CLOSER TO 90. THEN NEXT TROF ARRIVES WED NIGHT...WITH A SLOW MOVING LOW TRACKING ACROSS S DAKOTA INTO MN/IA BY THURSDAY NIGHT. ANOTHER SHOT AT PRECIPITATION AND COOLER TEMPS. RIDGE REDEVELOPS FOR THE WEEKEND WITH SEASONABLE WARM AND DRY CONDITIONS EXPECTED AT THIS TIME. && .AVIATION... SCATTERED MID LEVEL CLOUDINESS AT 8000 TO 10000 FT AGL WILL BEGIN TO STREAM IN FROM THE WEST LATER TODAY AS AN UPPER LEVEL DISTURBANCE LIFTS INTO THE CENTRAL AND HIGH PLAINS. A DECENT CHANCE EXISTS FOR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY AT THE KLBF TERMINAL. FOR THE 12Z TAF ISSUANCE...WILL PLAN TO FOLLOW THE SLOWER GFS SOLN VS. THE FASTER NAM SOLN. THE NAM BREAKS OUT WIDESPREAD CONVECTION BY 18Z LATER THIS MORNING WHICH SEEMS A LITTLE UNLIKELY GIVEN THE LACK OF UPSTREAM CLOUDINESS ATTM. UTILIZING THE GFS SOLN YIELDS CONVECTIVE CLOUDINESS AND TSRAS ARRIVING IN THE 22Z TO 02Z TIME FRAME TONIGHT. A STORM OR TWO COULD BE ON THE STRONG TO SEVERE SIDE WITH SOME GUSTY WINDS TO 40 KTS AND SMALL HAIL UP TO A HALF AN INCH IN DIAMETER. CLOUDINESS ASSOCIATED WITH THE DISTURBANCE SHOULD LIFT OUT OF THE AREA AFTER 06Z TONIGHT WITH MAINLY CLEAR SKIES THERE AFTER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/DISCUSSION...MASEK AVIATION...CLB
Hazardous weather outlook, Aug 16, 5:30 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 AM CDT MON AUG 16 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-171030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 530 AM CDT MON AUG 16 2010 /430 AM MDT MON AUG 16 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA LATER TODAY AND THIS EVENING. INCREASED MOISTURE AND AFTERNOON HEATING WILL DESTABILIZE THE ATMOSPHERE...LEADING TO THUNDERSTORMS THIS AFTERNOON AND TONIGHT. FOR THE MOST PART...THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE WEST OF A LINE FROM HAYES CENTER...TO MULLEN TO MERRIMAN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. LATER THIS EVENING AND OVERNIGHT...HEAVY RAIN IS POSSIBLE SOUTH OF INTERSTATE 80 AS A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP AND TRACK ACROSS SOUTHERN NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Aug 16, 2:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Aug 16, 5:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Aug 16, 6:22 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.